Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jun 30, 2018, 6:21 PM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 30, 2018, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
Counties Iowa County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3191 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899
WWUS83 KMKX 302321
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
621 PM CDT SAT JUN 30 2018
WIZ056-062-067-010000-
Lafayette-Iowa-Sauk-
621 PM CDT SAT JUN 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAFAYETTE...IOWA AND SOUTHERN SAUK COUNTIES...
At 620 PM CDT, radar indicated strong thunderstorms located along a
line extending from 6 miles northeast of Richland Center to Farley.
Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Baraboo, Dodgeville, Mineral Point, Spring Green, Belmont, Benton,
Highland, Arena, Plain, Avoca, Orion, Linden, Cobb, Loganville,
Rewey, Blackhawk Lake Rec Area, Platte Mounds, Governor Dodge St
Park, Edmund and Leland.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Wisconsin.
LAT...LON 4320 9043 4321 9029 4317 9019 4343 9019
4345 8967 4252 9042
TIME...MOT...LOC 2320Z 266DEG 31KT 4338 9027 4246 9099
$$
BOXELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:54 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 30, 1:54 PM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
154 PM CDT Sat Jun 30 2018
.SHORT TERM...
Tonight and Sunday - Confidence...Medium
Convection likely to organize in more dynamical region well to
our west and in closer proximity to low level forcing with frontal
zone. The meso models show quite a bit of this activity may peel
in to especially the western cwa later this evening while Corfidi
vectors carry this more to the north of our area. The models show
that this activity may have a hard time holding together as it
outpaces the better dynamics which hold off to our west. Will have
a gradient in pops from northwest to southeast to account for the
uncertainty, but by and large any storms are expected to weaken
the deeper they traverse into the cwa. Given the premise that the
storms will weaken/dissipate with the main front well back to our
west into Sunday, we are going to extend the Excessive Heat
Warning for parts of our southeast to account for the warm
overnight temps through 10z and then with the expectation that
convective debris or any outflow modified air would lose influence
early, the potential is certainly there to heat up again before
the FROPA and additional storms (possibly severe) towards the
early to mid afternoon hours. Further headline adjustments likely
based on how the convective trends play out but for now wanted to
extend at least these southeast counties which would be least
affected by this overnight convection and last areas to see
FROPA/storms Sunday afternoon.
.Sunday night...Forecast Confidence Is Medium.
The mid/upper level shortwave lifts northeast of lake Superior,
with southeast Wisconsin in the right entrance region of the upper
jet especially Sunday evening. Weaning upper level divergence and
700 mb upward motion. Southeast Wisconsin is in the entrance
region of the departing 850 mb wind max, As such the moisture
convergence is weak as the cold front moves. Still enough of a
window for thunderstorms, mainly early evening, before mid level
drying begins. Precipitable water values are still near an inch
far southeast early evening, so any thunderstorms could produce
brief heavy rains.
.LONG TERM...
Monday Through Independence Day...Forecast Confidence Is Medium.
A strong, more zonal or west/southwest upper flow will extend across
the U.S. Canadian border areas. Then a weak mid/upper ridge will
develop by Independence Day Wednesday.
Very warm and more humid air will return. Instability and
increasing CAPE also return, but any forcing is weak.
Thursday Through Saturday...Forecast confidence is medium:
Models are showing a rather strong shortwave in the northern
stream jet across south central Canada, so continued with the
chance for thunderstorms. Lingered a chance into Friday south with
the moisture/instability hanging around, though chances decrease
through the day as high pressure builds in from the north.
Temperatures up near 90 once again Thursday (with heat indices
pushing 100) should cool back a few degrees Friday and Saturday,
somewhat closer to normal values for early July.
&&
.AVIATION(21Z TAFS)...
VFR this period. One round of showers/storms
expected to move into south central WI this evening before losing
steam/dissipating as it draws closer to se WI. Then expect more
storms to redevelop on Sunday around midday through late afternoon
ahead of approaching cold front. Would appear these storms may
pack a little more punch due to help from mid/upper level energy
coming more into play.
&&
.MARINE...Look for southerly winds into Sunday, but winds and
waves should remain below small craft advisory levels. The highest
waves would be toward Sheboygan and points north. Winds will
shift to the west Sunday evening in the wake of a passing weak
cold front.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Warning until 4 PM CDT Sunday for WIZ065-066-
070>072.
Heat Advisory until 10 PM CDT this evening for WIZ052-060.
Excessive Heat Warning until 10 PM CDT this evening for WIZ046-
047-051-056>059-062>064-067>069.
LM...None.
&&
Tonight/Sunday and Aviation/Marine...Collar
Sunday Night through Saturday...HentzHazardous weather outlook, Jun 30, 4:47 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 447 PM CDT Sat Jun 30 2018 WIZ046-047-051-052-056>060-062>072-012200- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 447 PM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect until 11 pm for much of south central Wisconsin including Madison, Baraboo, Reedsburg and Monroe. An Excessive Heat Warning remains in effect for most of the area this evening, with a Heat Advisory for Sheboygan and Ozaukee Counties. There is a moderate swim risk into the evening, especially for beaches in Ozaukee and Sheboygan County. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls, and river outlets. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The Excessive Heat Warning continues for parts of southeast Wisconsin until 4 PM Sunday. There is a chance for thunderstorms Sunday, with a slight risk for severe storms for much of southern Wisconsin. There are small chances for thunderstorms at times Tuesday through Friday. Heat index values could approach 100 degrees on Independence Day and again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later tonight into Sunday evening. LMZ643>646-012200- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 447 PM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight There is a chance for thunderstorms toward sunrise. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Small Craft Advisory may be needed Sunday, with south to southwest wind gusts approaching 25 knots. There is a chance for thunderstorms Sunday, with a few severe storms possible in the afternoon and evening. There are small chances for thunderstorms at times Tuesday through Friday. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 30, 5:52 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
552 PM CDT SAT JUN 30 2018
WIZ056-302315-
Sauk-
552 PM CDT SAT JUN 30 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAUK COUNTY...
At 551 PM CDT, a strong thunderstorm was located over La Farge, or 12
miles east of Viroqua, moving east at 35 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Reedsburg, La Valle and Ironton.
If this storm intensifies as it moves toward Sauk County, a Severe
Thunderstorm Warning may be issued.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4364 8997 4352 8994 4350 9019 4355 9019
4356 9020 4355 9021 4356 9031 4364 9031
TIME...MOT...LOC 2251Z 260DEG 32KT 4358 9064
MBKSpecial weather statement, Jun 30, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
621 PM CDT SAT JUN 30 2018
WIZ056-062-067-010000-
Lafayette-Iowa-Sauk-
621 PM CDT SAT JUN 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAFAYETTE...IOWA AND SOUTHERN SAUK COUNTIES...
At 620 PM CDT, radar indicated strong thunderstorms located along a
line extending from 6 miles northeast of Richland Center to Farley.
Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Baraboo, Dodgeville, Mineral Point, Spring Green, Belmont, Benton,
Highland, Arena, Plain, Avoca, Orion, Linden, Cobb, Loganville,
Rewey, Blackhawk Lake Rec Area, Platte Mounds, Governor Dodge St
Park, Edmund and Leland.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Wisconsin.
LAT...LON 4320 9043 4321 9029 4317 9019 4343 9019
4345 8967 4252 9042
TIME...MOT...LOC 2320Z 266DEG 31KT 4338 9027 4246 9099
BOXELLThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:52 PM CDT | Special Weather Statement | MKX | Sauk | 23 min |
| Jun 30, 6:06 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 24 min |
| Jun 30, 6:26 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 49 min |
| Jun 30, 6:53 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette, Sauk | 37 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.